COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
TFFB-24-82-ZT |
| Medical Device Problem Codes |
Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Aneurysm (1708); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.More information will be provided in the final report.
Event or Problem Description
On (b)(6) 2012, a male patient had undergone aaa repair by right fa approach.The patient was suitable for the procedure.A main body graft via right fa approach (tffb-24-82-zt), an iliac leg graft via left fa approach (tfle-18-90-zt) and another iliac leg graft via right fa approach (tfle-16-73-zt) were placed in the patient.Date unknown: gradual enlargement of the aaa was confirmed.History is shown below.Pre-procedure: 48.5mm x 51.5mm.On 2013: f47.7mm x 52.9mm.On (b)(6) 2015: f51.7mm x 54.8mm.On (b)(6) 2015:f53.0mm x 55.3mm.On (b)(6) 2016:f56.8mm x 57.3mm.Obvious endoleak could not be confirmed with ct despite the aneurysm growth.However, additional stent graft placement with zenith extension device (esbe-28-39) was planned to assist prevention of further enlargement of the aneurysm.On (b)(6) 2016, since the delivery system of the extension would not advance through the access route and also because there was no type ia endoleak observed, the additional sg placement was abandoned.Angiography examined after the event confirmed retrograde blood flow into the aneurysm from the inferior mesenteric artery (ima) and collateral vessels, so the physician judged that the aneurysm growth was due to type ii endoleak.Please see details below.On (b)(6) 2016, the patient underwent not only additional treatment of enlargement of the aaa with esbe-28-39 to assist prevention of further enlargement of the aneurysm but also treatment of the left iia aneurysm by placing an endovascular graft (zsle-11-90-zt) additionally in the left external iliac artery (eia) and coiling the internal iliac artery (iia).The access route was tortuous and severely calcified due to a dialysis patient though, the physician judged that the patient was suitable for the procedure since the access route could accept diameter of 8mm.The delivery system of esbe-28-39 was advanced from the right fa though, it was caught on the distal side of the previously placed leg graft (tfle-16-73-zt) and would not advance.Since the delivery system would not advance even though the wire guide was changed with the stiffest lunderquist, it was removed from the patient.Then, the user noticed fray in the sheath tip which might have been caught on.(it could not be determined if the fray was made before or after patient contact.) the frayed tip was manually amended and the delivery system was advanced from the left side.However, it could not advance as well.Since there was no type ia endoleak observed, the additional extension placement was abandoned.The procedure was completed after coil embolization of the left iia and additional stent graft placement with zsle-11-90-zt in the eia.There have been no adverse effects to the patient reported.
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, and instructions for use (ifu) was conducted during the investigation performed.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Per the ifu, adverse events that may occur and/or require intervention include, but not limited to: endoleak, endoprosthesis: improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion.Although no imaging was returned, type ii endoleaks occur naturally due to patient anatomy.Therefore, the root cause is procedure-related, patient anatomy.Per the quality engineering risk assessment, no further action is required.We will continue to monitor for similar complaints.
Event or Problem Description
It was reported approximately three and a half years post endovascular aneurysm repair (evar) this patient experienced an endoleak (confirmed due to aneurysm growth) despite the inability to be confirmed via computerized tomography (ct).The patient was subsequently taken for additional stent graft placement to prevent further enlargement of the aneurysm.Although the access route was reported to be tortuous and severely calcified due to past dialysis, the physician determined the patient to be suitable for the procedure since the access route accepted the required 8 millimeter (mm) diameter.The delivery system was able to advance from the right femoral artery (fa); however, got caught on the distal side of the previously placed leg graft and would not advance.The guide wire was exchanged for a stiffer wire from another manufacturer, but was still unable to advance.Upon removal from the patient, the physician noted fraying of the sheath tip.The frayed tip was manually amended and the physician, again, attempted to advance the delivery system from the left side without success.Since there was no type ia endoleak observed, the procedure was abandoned.Post-procedure angiography results confirmed retrograde blood flow into the aneurysm from the inferior mesenteric artery (ima) and collateral vessels, a type ii endoleak.The patient was subsequently taken for coil embolization of the left type iia endoleak and then had the additional stent graft successfully placed in the external iliac artery (eia).There were no adverse events reported as a result of the procedure.